Alert archive / Illinois / Tornado Warnings in 2011

Tornado Warning 126, NWS Paducah, KY

April 27, 2011Pope County, Saline County, Illinois

NWS Paducah, KY issued this tornado warning at Apr 27, 2011, 5:35 PM CDT for Pope County, Saline County, Illinois. It was in force for 16 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 27, 2011, 5:35 PM CDT (22:35 UTC)
Expired
Apr 27, 2011, 5:51 PM CDT
In force
16 min
Issued by
NWS Paducah, KY
Area
Storm-based polygon

Counties Pope County, IL, Saline County, IL

The radar

The Paducah radar (KPAH), 62 km from the middle of the area, began a volume at 22:36 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 27, 12:42 PM CDTSevere Thunderstorm WatchSPC5 hr
Apr 27, 3:29 PM CDTTornado WatchSPC5 hr

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 10.6 hours before the alert went out and 236 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2011-04-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2011-04-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -84 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
714 m above ground
0-6 km bulk shear
57 kt
0-1 km storm-relative helicity
-84 m²/s²
0-3 km storm-relative helicity
-38 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

686 
WFUS53 KPAH 272235
TORPAH
ILC151-165-272315-
/O.NEW.KPAH.TO.W.0126.110427T2235Z-110427T2315Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE PADUCAH KY
535 PM CDT WED APR 27 2011

THE NATIONAL WEATHER SERVICE IN PADUCAH HAS ISSUED A

* TORNADO WARNING FOR...
  POPE COUNTY IN SOUTHERN ILLINOIS...
  SALINE COUNTY IN SOUTHERN ILLINOIS...

* UNTIL 615 PM CDT.

* AT 532 PM CDT...TRAINED WEATHER SPOTTERS CONTINUED TO REPORT A
  FUNNEL CLOUD...JUST EAST OF MARION...CROSSING ROUTE 3 AND BROKEN
  ROAD NEAR SPILLERTOWN. THIS STORM WAS PART OF A LINE EXTENDING 
  FROM 8 MILES SOUTHWEST OF GALATIA TO 4 MILES NORTH OF DIXON 
  SPRINGS...MOVING NORTHEAST AT 50 MPH.

* LOCATIONS IN THE WARNING INCLUDE...
  DIXON SPRINGS...
  GALATIA...
  CARRIERS MILLS...
  HARRISBURG...
  ELDORADO...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

NOW IS THE TIME TO IMPLEMENT YOUR TORNADO PLAN OF ACTION. SEEK
SHELTER INDOORS IN A BASEMENT...OR IN AN INTERIOR ROOM ON THE LOWEST
FLOOR OF A HOME OR BUILDING.

IN ADDITION TO THE TORNADO...THIS LINE OF STORMS IS CAPABLE OF 
PRODUCING LARGE HAIL AND DESTRUCTIVE STRAIGHT LINE WINDS.

&&

LAT...LON 3742 8842 3734 8871 3786 8871 3791 8839
TIME...MOT...LOC 2233Z 241DEG 40KT 3780 8873 3745 8865

$$
1 follow-up statement
400 
WWUS53 KPAH 272251
SVSPAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
551 PM CDT WED APR 27 2011

ILC151-165-272302-
/O.CAN.KPAH.TO.W.0126.000000T0000Z-110427T2315Z/
POPE IL-SALINE IL-
551 PM CDT WED APR 27 2011

...THE TORNADO WARNING FOR SALINE AND NORTHERN POPE COUNTIES IN
SOUTHERN ILLINOIS IS CANCELLED...

LAT...LON 3742 8842 3734 8871 3786 8871 3791 8839
TIME...MOT...LOC 2252Z 241DEG 40KT 3790 8850 3755 8842

$$

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Paducah, KY wrote its last area forecast discussion before this tornado warning went out at Apr 27, 1:16 PM CDT, 4 hours 19 minutes earlier.

Area forecast discussion, Apr 27, 1:16 PM CDT, 4 hours 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PADUCAH KY
116 PM CDT WED APR 27 2011

.DISCUSSION...
SLIGHT RISK OF SEVERE IS FOR PRIMARY HAZARD OF LARGE HAIL GIVEN
COOLING MID TROPOSPHERIC TEMPS...AIDED/ABETTED BY STEEP MID LEVEL
LAPSE RATES AS LOW PRESSURE SYSTEM LIFTS OVERHEAD AND SWEEPS THRU.
WILL HAVE TO WATCH DEVELOPING HELICITY PROFILES WITH LOW INCOMING
IN CASE TORNADIC THREAT DEVELOPS...SPC BEING ON TOP OF THAT
ALREADY PER EARLIER CONFERENCE CALL.

GRADIENT WINDS WILL ENHANCE WITH SURFACE LOW MOVING THRU AND
SHOULD SEE WINDS SHIFTING FROM SLYS TO WSLYS/NWLYS WITH TIME. SOME
GUSTS TO NEAR ADVISORY THRESHOLDS MAY BE POSSIBLE.

ANOTHER 1 TO POTENTIALLY 1.5" OF RAINFALL CAN BE EXPECTED WITH THE
SYSTEM PASSAGE THROUGH THIS EVENING. WE WILL THEREFORE LEAVE THE
FFA RUNNING THRU ITS INHERITED EXPIRATION TIME OF 700 PM...AND
CONTINUE OUTLOOK/FORECAST FOR HEAVY RAIN AS WELL.

CLEARING/IMPROVING CONDITIONS EXPECTED LATER TONIGHT-TOMORROW AND
SHOULD LAST INTO/THRU MUCH OF THE DAY SATURDAY...OFFERING MUCH
NEEDED REPRIEVE FROM SVR WX/HEAVY RAIN. SAVE EXCEPTION IS SMALLISH
CYCLONIC FLOW ENERGY POPS FOR THURSDAY PM/EVENING...BUT QPF SHOULD
BE LIGHT.

NEXT BEST CHC PCPN IS LATER IN THE WEEKEND...SPECIFICALLY SAT
NIGHT-SUN NIGHT TIME FRAME WITH ANOTHER SYSTEM PASSAGE AND
POTENTIALLY AN INCH OR TWO MORE OF RAINFALL. HAVE MENTIONED THIS
IN HWO AND WILL BE SOMETHING TO KEEP AN EYE UPON WITH REGARD TO
CONTINUED FLOODING.

&&

.AVIATION...
CONVECTIVE OUTBREAK WITH SYSTEM PASSAGE THIS PM WILL LOWER CIGS
FROM MVFR TO IFR AT TIMES. IFR VSBYS IN HEAVY RAIN ARE POSSIBLE
AND HAIL IS THE SVR WX THREAT...THOUGH NOT IN TAFS (YET). AS THE
SURFACE WAVE PASSES...GRADIENT WINDS COULD YIELD SOME GUSTS NEAR
30 KTS AT TIMES...WITH WINDS SHIFTING FROM SOUTHERLYS TO WESTERLYS
OR NORTHWESTERLYS OVER THE COURSE OF THE EVENING. GRADUAL
IMPROVEMENT BACK TO VFR EXPECTED LATE TONIGHT INTO TOMORROW AS THE
SYSTEM PUSHES EAST.

&&

.PAH WATCHES/WARNINGS/ADVISORIES...
KY...FLASH FLOOD WATCH UNTIL 7 PM CDT THIS EVENING FOR BALLARD-
     CALDWELL-CALLOWAY-CARLISLE-CHRISTIAN-CRITTENDEN-DAVIESS-
     FULTON-GRAVES-HENDERSON-HICKMAN-HOPKINS-LIVINGSTON-LYON-
     MARSHALL-MCCRACKEN-MCLEAN-MUHLENBERG-TODD-TRIGG-UNION KY-
     WEBSTER.

MO...FLASH FLOOD WATCH UNTIL 7 PM CDT THIS EVENING FOR BOLLINGER-
     BUTLER-CAPE GIRARDEAU-CARTER-MISSISSIPPI-NEW MADRID-PERRY
     MO-RIPLEY-SCOTT-STODDARD-WAYNE MO.

IL...FLASH FLOOD WATCH UNTIL 7 PM CDT THIS EVENING FOR ALEXANDER-
     EDWARDS-FRANKLIN-GALLATIN-HAMILTON-HARDIN-JACKSON-JEFFERSON-
     JOHNSON-MASSAC-PERRY IL-POPE-PULASKI-SALINE-UNION IL-WABASH-
     WAYNE IL-WHITE-WILLIAMSON.

IN...FLASH FLOOD WATCH UNTIL 7 PM CDT THIS EVENING FOR GIBSON-PIKE-
     POSEY-SPENCER-VANDERBURGH-WARRICK.

&&
Hazardous weather outlook, Apr 27, 3:16 PM CDT, 2 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PADUCAH KY
316 PM CDT WED APR 27 2011

ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-281015-
JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON-
WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE-
HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH-
WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES-
LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL-
UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN-
MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER-
RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID-
316 PM CDT WED APR 27 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN
ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST
MISSOURI.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THE STORM PREDICTION CENTER IN NORMAN OKLAHOMA HAS PLACED THE
ENTIRE QUAD STATE REGION IN A SLIGHT RISK OF SEVERE THUNDERSTORMS
THIS AFTERNOON AND INTO THIS EVENING...WITH A MODERATE RISK EAST
OF A LINE FROM MAYFIELD AND UNION TOWN KENTUCKY...ONWARD TO
PETERSBURG INDIANA. THIS MODERATE RISK AREA COVERS PART OF
SOUTHWEST INDIANA AND THE PURCHASE AREA OF WEST KENTUCKY...AS WELL
AS THE ENTIRE PENNYRILE REGION OF WEST KENTUCKY.

INITIALLY...THE PRIMARY HAZARDS ACROSS THE OUTLOOK AREA WILL WILL
LARGE HAIL AND DAMAGING WINDS. INTO THE MID AFTERNOON AND EARLY
EVENING HOURS...THE HAZARD WILL INCLUDE THE POTENTIAL FOR ISOLATED
TORNADOES...AS A SURFACE LOW PRESSURE MOVES ALONG THE COLD FRONT...TAPPING
INTO STRONGLY SHEARED WINDS AT THE SURFACE AND ALOFT. THE THREAT
FOR TORNADOES SHOULD DIMINISH LATE TONIGHT AND OVERNIGHT...AS THE FRONTAL
BOUNDARY MOVES EAST OF THE AREA.

THE POTENTIAL FOR MAJOR TO CATASTROPHIC FLASH FLOODING AND RIVER
FLOODING WILL CONTINUE. A FLASH FLOOD WATCH CONTINUES THROUGH
THIS EVENING. THIS IS A PARTICULARLY DANGEROUS SITUATION. PLEASE
REFER TO THE ANY ONGOING FLOOD WARNINGS AND STATEMENTS FOR MORE
DETAILS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THE POTENTIAL FOR MAJOR TO CATASTROPHIC RIVER FLOODING WILL
CONTINUE THROUGH MUCH OF THE PERIOD.

IN ADDITION...THERE IS SOME POTENTIAL FOR ANOTHER ROUND OF HEAVY
RAINS LATER IN THE WEEKEND...ESPECIALLY SATURDAY NIGHT THROUGH
SUNDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE LIKELY THROUGH THIS EVENING...UNTIL THE
COLD FRONT HAS PUSHED THROUGH THE AREA. SEVERE WEATHER...HEAVY
RAINFALL AND FLOODING REPORTS SHOULD BE RELAYED TO THE NATIONAL
WEATHER SERVICE.

SMITH

In the hours before

Local storm report, Apr 27, 5:16 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
516 PM CDT WED APR 27 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0516 PM     HEAVY RAIN       DAHLGREN                38.20N 88.68W
04/27/2011  M1.78 INCH       HAMILTON           IL   TRAINED SPOTTER

            20 MINUTE RAINFALL ACCUMULATION. TORRENTIAL RAIN
            CONTINUES.

&&

SMITTY
Local storm report, Apr 27, 5:19 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE PADUCAH KY
519 PM CDT WED APR 27 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0512 PM     HEAVY RAIN       DAHLGREN                38.20N 88.68W
04/27/2011  M1.78 INCH       HAMILTON           IL   TRAINED SPOTTER

            20 MINUTE RAINFALL ACCUMULATION. TORRENTIAL RAIN
            CONTINUES. WIDESPREAD FLASH FLOODING THROUGHOUT THE
            COMMUNITY.

&&

SMITTY
Special weather statement, Apr 27, 5:20 PM CDT, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
520 PM CDT WED APR 27 2011

KYZ002>006-MOZ112-272245-
BALLARD KY-MCCRACKEN KY-CARLISLE KY-GRAVES KY-HICKMAN KY-
MISSISSIPPI MO-
520 PM CDT WED APR 27 2011

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN HICKMAN...NORTHERN
GRAVES...CARLISLE...MCCRACKEN AND BALLARD COUNTIES IN WESTERN
KENTUCKY...AND EASTERN MISSISSIPPI COUNTY IN SOUTHEAST MISSOURI UNTIL
545 PM CDT...

AT 517 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS WITH WINDS AROUND 40 MPH.  THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM 10 MILES NORTHWEST OF LA
CENTER TO 8 MILES SOUTHWEST OF COLUMBUS...MOVING EAST AT 35 MPH.

LOCATIONS THAT MAY BE IMPACTED INCLUDE BARDWELL...ARLINGTON...
BLANDVILLE...CLINTON...KEVIL...LOVELACEVILLE...WEST PADUCAH...
LOWES...FANCY FARM...MAYFIELD AND LONE OAK.

THESE STORMS WILL PRODUCE A BRIEF PERIOD OF VERY HEAVY RAIN ALONG
WITH GUSTY WINDS AND SMALL HAIL. HEAVY RAIN MAY RESULT IN STANDING
WATER ON AREA ROADS.

A TORNADO WATCH REMAINS IN EFFECT FOR THE AREA. STAY TUNED TO WEATHER
RADIO OR LOCAL MEDIA FOR LATER STATEMENTS AND POSSIBLE WARNINGS.
Local storm report, Apr 27, 5:29 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
529 PM CDT WED APR 27 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0521 PM     TSTM WND GST     CARTERVILLE             37.76N 89.08W
04/27/2011  E55 MPH          WILLIAMSON         IL   TRAINED SPOTTER

&&

RST
Local storm report, Apr 27, 5:31 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
531 PM CDT WED APR 27 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0522 PM     FUNNEL CLOUD     4 S MARION              37.67N 88.94W
04/27/2011                   WILLIAMSON         IL   TRAINED SPOTTER

&&

RST
Local storm report, Apr 27, 5:34 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
534 PM CDT WED APR 27 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0530 PM     FUNNEL CLOUD     2 E MARION              37.73N 88.90W
04/27/2011                   WILLIAMSON         IL   FIRE DEPT/RESCUE

            NEAR BROKEN ROAD AND HIGHWAY 13.

&&

SMITTY

The office that day

Everything else NWS Paducah, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 26, 7:49 PM CDTFlash Flood WarningPAHAlexander, Hardin, Jackson, Johnson, Massac, Pope and 4 more6 hr
Apr 26, 9:04 PM CDTFlash Flood WarningPAHFranklin, Gallatin, Hamilton, Jefferson, Perry, Wayne and 1 more6 hr
Apr 26, 9:54 PM CDTFlash Flood WarningPAHEdwards, Wabash6 hr
Apr 27, 9:10 AM CDTAreal Flood WarningPAHAlexander, Edwards, Franklin, Gallatin, Hamilton, Hardin and 13 more48 hr
Apr 27, 1:49 PM CDTSevere Thunderstorm WarningPAHUnion26 min
Apr 27, 2:12 PM CDTSevere Thunderstorm WarningPAHJackson, Union33 min
Apr 27, 2:33 PM CDTSevere Thunderstorm WarningPAHFranklin, Jackson, Jefferson, Perry, Williamson27 min
Apr 27, 3:59 PM CDTTornado WarningPAHAlexander31 min
Apr 27, 4:16 PM CDTTornado WarningPAHJackson, Union29 min
Apr 27, 4:22 PM CDTFlash Flood WarningPAHFranklin, Jackson, Jefferson, Johnson, Perry, Union and 1 more6 hr
Apr 27, 4:25 PM CDTTornado WarningPAHAlexander, Pulaski, Union35 min
Apr 27, 4:44 PM CDTTornado WarningPAHJackson, Union31 min
Apr 27, 4:56 PM CDTTornado WarningPAHFranklin, Johnson, Pulaski, Union, Williamson49 min
Apr 27, 5:36 PM CDTFlash Flood WarningPAHEdwards, Gallatin, Hamilton, Saline, Wabash, Wayne and 1 more6 hr

Nearby

Tornado Warnings in Illinois, 2011Every tornado warning in 2011Tornadoes in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.